Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 1, 2021, 2:01 PM EDT for Lancaster County, Pennsylvania. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2021, 2:01 PM EDT (18:01 UTC)
- Expired
- Jul 1, 2021, 2:30 PM EDT
- In force
- 29 min
- Issued by
- NWS State College, PA
County Lancaster County, PA
The radar
The Sterling radar (KLWX), 155 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 604 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted.
454
WWUS81 KCTP 011801
SPSCTP
Special Weather Statement
National Weather Service State College PA
201 PM EDT Thu Jul 1 2021
PAZ065-066-011830-
Lancaster PA-York PA-
201 PM EDT Thu Jul 1 2021
...SPECIAL WEATHER STATEMENT FOR PARTS OF LANCASTER AND YORK COUNTIES
UNTIL 230 PM EDT...
At 201 PM EDT, Doppler radar indicated showers along a line extending
from near Manheim to Mountville to near Yorkana. Movement was east at
20 mph.
Wind gusts up to 50 mph are possible.
These showers will be near...
Lititz and East Petersburg around 205 PM EDT.
Millersville and Lancaster around 210 PM EDT.
Rothsville around 215 PM EDT.
Willow Street around 220 PM EDT.
Akron around 225 PM EDT.
New Holland, Safe Harbor and Shenks Ferry around 230 PM EDT.
Other locations impacted by these showers include Smoketown,
Washington Boro, Bird-In-Hand, East Prospect and Conestoga.
LAT...LON 4014 7608 4000 7616 3986 7647 3995 7663
4005 7649 4017 7639
TIME...MOT...LOC 1801Z 282DEG 17KT 4016 7635 4004 7640 3995 7656
$$
DangeloWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 1, 12:47 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 1, 12:47 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service State College PA 1247 PM EDT Thu Jul 1 2021 .SYNOPSIS... A cold front stretched across the Lower Great Lakes will drift slowly to the southeast across Pennsylvania today. As this frontal boundary lifts the very warm and moist air, numerous showers and scattered afternoon and evening thunderstorms will occur. Some of the storms will contain strong and gusty winds across the Lower Susquehanna Valley and adjacent southeastern portion half of the state. In addition, where the storms train east across the same locations, locally very heavy rain, capable of producing flooding of some small streams and poor drainage areas, is possible over a short period of time. Low pressure at upper levels and its associated pool of cold air aloft will drift over Northern Pennsylvania or Southern New York on Friday, continuing the likelihood of showers and scattered afternoon thunderstorms. As this upper level feature exits to the east of our area, comfortable temperatures and humidity along with mainly rain- free conditions and a moderate northwest breeze will follow for much of the upcoming holiday weekend. && .NEAR TERM /THROUGH TONIGHT/... Band of mainly light rain showers and a few heavier showers/storms ahead of and parallel to cold front on latest WPC sfc analysis...continues to move east. Storms over the lower Susq have abit more structure and potential and will continue to monitor. In collab with SPC, due to short live nature of the threat, no watch planned in our CWA for these cells. Pvs disc... Sfc cold front extended from Lake Ontario to the north shore of Lake Erie at 0745Z. The front will drift slowly SE and will be located from the Finger Lakes Region of NY to the Greater Pittsburgh area by the early afternoon hours. The axis of a 50-75 NM wide NE/SW band of showers and widespread, layered cloud cover (within a region of broad, deep-layer lift beneath the RE Region of a 90KT upper level jet) will gradually move SE of the Allegheny Front during the mid to late morning hours and cover much of the CWA by 16Z today. Afterward, the primary focus for heavier rainfall from numerous showers and scattered TSRA will be across the Southern Tier of PA just to the SE of an axis of higher mid-level DPVA and nestled within pockets of SFC-Based CAPE of 800-1200 j/kg. The relatively thin CAPE and deep, warm-cloud layer will create highly efficient rain producing convection, capable of dropping 1-2 inches of rain in just 30 minutes, especially where a few to several cells train east across the same areas. Given the fact that our QPF grids contain generally less than 2 inches for storm total amounts through tonight (with SPC's HREF Max 24 hour QPF being very similar), and 1 hour Flash Flood Guidance values are mainly 2.5-3 inches (with 3 hour FFG guidance a hefty 3.5-4.5 inches over most of the CWA except for parts of the Laurels and Northern Mtns of PA), we've held off on issuing a Flash Flood Watch for now. The aforementioned clouds and showers will lead to a significant drop in high temps (12-16 deg F in most places) compared to the past several days. Highs will range from the low to mid 70s respectively across the Laurel Highlands and NW Mtns, to the Low 80s in the SE. Post cold frontal showers will linger through early tonight across much of the CWA with a relative min over the NW Mtns. The areal coverage of the showers and rainfall intensity will slowly diminish. Relatively light wind and moist ground tonight should promote a fair amount of 1/2-1SM fog, beginning around 06Z (esp throughout the valleys of Central and Northern PA). Low temps early Friday will be in the 55-60F range over the Northern and Western Mtns of PA, and mid to upper 60s throughout the Lower Susq Valley and adjacent locations. && .SHORT TERM /FRIDAY/... The small closed low center at 500 mb within an amplifying trough will drop SE from the Upper Glakes Region and become located over the Southwest corner of New York state at 12Z Friday. This weather feature will slide generally east (just to the north of the PA/NY border between 18Z Friday and 00Z Saturday. A well-defined cold front aloft Friday should enhance SHRA/TSRA across the Central and SE zones during the midday and afternoon hours. Gusty winds and some small hail may accompany those storms on Friday. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... 12 noon update... Although subtle positioning/amplitude differences still exist between our various ensemble prediction systems this weekend, there is decent agreement on the idea of a well formed upper trough and perhaps closed low translating across the Commonwealth through roughly the first half of the holiday weekend. As a result, at least scattered and diurnally favored showers and thunderstorms can still be expected on Friday and Saturday. Sunday should begin an improving trend, as the main cold core upper trough shifts east of the region. Although an isolated afternoon shower or thunderstorms can't be ruled out, much of the day looks rain-free. Monday also looks generally rain-free, as a weak surface high builds across the region. As more humidity begins to build by Tuesday and a weak frontal boundary approaches from the northwest, at least isolated afternoon showers and thunderstorms could make a return. Latest medium range guidance suggests this front will stall out over Pa Wednesday, supporting scattered PM convection. Temperatures on Friday and Saturday will be noticeably cooler than recent days (highs in the 70s-lower 80s). From Sunday into early next week, typical summertime warmth and humidity start to make a comeback. For Monday and Tuesday, we foresee high temperatures back into the 80s and lower 90s. Clouds and PM convection may hold temps down a bit Wednesday, but humidity should be high along axis of highest pwats near stalled front. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... 650 AM update. Aside from some storms near Lake Erie, mainly showers in our area, a few with moderate to heavy rain. Will adjust fcst for the 12Z package. 530 AM discussion. Showers starting to move back in. Adjusted TAFS some more. Earlier discussion below. For the late evening TAF package and the 06Z TAF set, not a lot of change. Not a lot on the radar, but is starting to fill in. Early evening discussion below. For the 00Z TAF package, perhaps a small interval of thunder at JST, but main area for storms is MDT and LNS for another hour or two. Storms weakening, but history of strong winds. Main thing later tonight into Thursday will be lower CIGS at times with showers. Perhaps some improvement later in the day on Thursday. Best chance of this will be across the north. With the front not far away this weekend, there will be some chance of a shower or storm from time to time. Outlook... Fri-Sat...Still a daily chance of showers and storms, mainly afternoon into early evening. Sun-Mon...Improving conditions. && .CLIMATE... The high temperature at Harrisburg Wednesday afternoon reached 98 degrees. This was a new record for the date, breaking the old record of 97 degrees last set in 1991. Earlier information below. Record high minimum temperatures were set at MDT on Monday, Tuesday, and Wednesday: The low temperature on Monday 6/28 was 76, breaking the old record of 74 set in 1901. The low temperature on Tuesday (6/29) was 79, breaking the old record of 75 set in 1991. The low temperature Wednesday morning (6/30) was 77, breaking the old record of 74 set in 2017. However, the temperature fell to 74 degrees during the early evening hours in a thunderstorm. Thus the record maximum low temperature for the date (6/30) was tied. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert/Gartner NEAR TERM...Lambert/Gartner SHORT TERM...Lambert LONG TERM...Jurewicz/Fitzgerald AVIATION...Martin CLIMATE...
Hazardous weather outlook, Jul 1, 3:24 AM EDT, 10 hours 37 minutes before
Hazardous Weather Outlook National Weather Service State College PA 324 AM EDT Thu Jul 1 2021 PAZ033>036-057-059-063>066-020730- Somerset-Bedford-Fulton-Franklin-Dauphin-Lebanon-Cumberland-Adams- York-Lancaster- 324 AM EDT Thu Jul 1 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Numerous showers and thunderstorms forming along and ahead of a slow moving cold front could bring locally heavy rain of 1 to 2 inches in less than an hour this afternoon and tonight. The heavy rain may cause flooding of poor drainage areas and some small streams. Isolated occurences of brief strong wind gusts are also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010>012-017>019-024>028-037-041-042-045-046-049>053-056- 058-020730- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Tioga-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-Perry- Schuylkill- 324 AM EDT Thu Jul 1 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 1, 11:16 AM EDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service State College PA
1116 AM EDT Thu Jul 1 2021
PAZ036-011530-
Franklin PA-
1116 AM EDT Thu Jul 1 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF FRANKLIN COUNTY UNTIL
1145 AM EDT...
At 1116 AM EDT, Doppler radar indicated a strong thunderstorm over
Upper Strasburg, moving east at 35 mph.
Wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Shippensburg, Scotland, Upper Strasburg, Roxbury, Willow Hill,
Fannettsburg and Orrstown.
LAT...LON 4001 7791 4007 7786 4017 7779 4019 7762
4013 7759 4012 7756 4010 7756 4009 7754
4007 7754 4002 7751 3997 7746 3996 7746
3995 7747
TIME...MOT...LOC 1516Z 268DEG 31KT 4007 7772
ColbertSpecial weather statement, Jul 1, 11:42 AM EDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service State College PA
1142 AM EDT Thu Jul 1 2021
PAZ063-011615-
Cumberland PA-
1142 AM EDT Thu Jul 1 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CUMBERLAND COUNTY UNTIL
1215 PM EDT...
At 1142 AM EDT, Doppler radar indicated a strong thunderstorm over
Walnut Bottom, moving east at 35 mph.
Wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Shippensburg, Boiling Springs, Mount Holly Springs, Newville, Pine
Grove Furnace, Walnut Bottom and Shippensburg University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in State College PA.
&&
LAT...LON 3998 7746 4005 7753 4009 7754 4013 7758
4018 7759 4016 7705 4015 7703 4003 7719
3999 7740 3995 7746
TIME...MOT...LOC 1542Z 273DEG 29KT 4007 7744
ColbertSpecial weather statement, Jul 1, 12:16 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service State College PA
1216 PM EDT Thu Jul 1 2021
PAZ063>065-011645-
York PA-Adams PA-Cumberland PA-
1216 PM EDT Thu Jul 1 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF YORK...ADAMS...AND
CUMBERLAND COUNTIES UNTIL 1245 PM EDT...
At 1216 PM EDT, Doppler radar indicated a strong thunderstorm near
Mount Holly Springs, moving east at 30 mph.
Wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Dillsburg, Lake Meade, Mount Holly Springs, Aspers, Pine Grove
Furnace, York Springs, Bendersville, Franklintown, Idaville and
Gardners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3997 7728 4004 7734 4014 7728 4015 7698
3995 7698
TIME...MOT...LOC 1616Z 271DEG 24KT 4005 7717
ColbertSpecial weather statement, Jul 1, 1:51 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service State College PA
151 PM EDT Thu Jul 1 2021
PAZ059-066-011815-
Lancaster PA-Lebanon PA-
151 PM EDT Thu Jul 1 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LANCASTER AND LEBANON
COUNTIES UNTIL 215 PM EDT...
At 151 PM EDT, Doppler radar indicated a strong thunderstorm over
Mount Gretna Heights, moving east at 20 mph.
Wind gusts up to 50 mph are possible.
This strong thunderstorm will be near...
Cornwall around 155 PM EDT.
Manheim around 200 PM EDT.
Lititz around 210 PM EDT.
Brickerville, Schaefferstown and Kleinfeltersville around 215 PM
EDT.
Other locations impacted by this storm include Penryn and Mount
Gretna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4019 7652 4029 7649 4031 7622 4022 7621
4013 7630
TIME...MOT...LOC 1751Z 272DEG 19KT 4023 7645
DangeloSpecial weather statement, Jul 1, 2:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
201 PM EDT Thu Jul 1 2021
PAZ065-066-011830-
Lancaster PA-York PA-
201 PM EDT Thu Jul 1 2021
...SPECIAL WEATHER STATEMENT FOR PARTS OF LANCASTER AND YORK COUNTIES
UNTIL 230 PM EDT...
At 201 PM EDT, Doppler radar indicated showers along a line extending
from near Manheim to Mountville to near Yorkana. Movement was east at
20 mph.
Wind gusts up to 50 mph are possible.
These showers will be near...
Lititz and East Petersburg around 205 PM EDT.
Millersville and Lancaster around 210 PM EDT.
Rothsville around 215 PM EDT.
Willow Street around 220 PM EDT.
Akron around 225 PM EDT.
New Holland, Safe Harbor and Shenks Ferry around 230 PM EDT.
Other locations impacted by these showers include Smoketown,
Washington Boro, Bird-In-Hand, East Prospect and Conestoga.
LAT...LON 4014 7608 4000 7616 3986 7647 3995 7663
4005 7649 4017 7639
TIME...MOT...LOC 1801Z 282DEG 17KT 4016 7635 4004 7640 3995 7656
DangeloThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 11:16 AM EDT | Special Weather Statement | CTP | Franklin | 14 min |
| Jul 1, 11:42 AM EDT | Special Weather Statement | CTP | Cumberland | 33 min |
| Jul 1, 12:16 PM EDT | Special Weather Statement | CTP | Cumberland | 29 min |
| Jul 1, 12:22 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, York | 53 min |
| Jul 1, 1:15 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 45 min |
| Jul 1, 1:51 PM EDT | Special Weather Statement | CTP | Lebanon | 24 min |
| Jul 1, 2:16 PM EDT | Special Weather Statement | CTP | Lancaster | 29 min |
| Jul 1, 2:55 PM EDT | Special Weather Statement | CTP | Lancaster | 20 min |
| Jul 1, 3:19 PM EDT | Special Weather Statement | CTP | Lancaster | 26 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.